Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 566, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 6, 2011, 4:51 AM EDT for Charlotte County, Halifax County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2011, 4:51 AM EDT (08:51 UTC)
- Expired
- Sep 6, 2011, 5:45 AM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 116 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WUUS51 KRNK 060851
SVRRNK
VAC037-083-060945-
/O.NEW.KRNK.SV.W.0566.110906T0851Z-110906T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 AM EDT TUE SEP 6 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 545 AM EDT.
* AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ALTON...OR 6 MILES NORTH OF
ROXBORO...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTON...
CLUSTER SPRINGS...
SOUTH BOSTON...
SCOTTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3669 7866 3669 7867 3667 7870 3664 7870
3654 7880 3654 7911 3689 7900 3675 7860
3674 7860
TIME...MOT...LOC 0849Z 206DEG 31KT 3653 7897
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:20 AM EDT, 31 minutes earlier.
Area forecast discussion, Sep 6, 4:20 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 AM EDT TUE SEP 6 2011
.SYNOPSIS...
A STALLED FRONT FROM EASTERN VIRGINIA SOUTHWEST INTO WESTERN NORTH
CAROLINA WILL INTERACT WITH THE REMNANT OF LEE MOVING FROM THE
SOUTHERN APPALACHIANS TODAY TO BRING PERIODS OF HEAVIER RAIN. THE
LOW MOVES NORTH INTO SOUTHERN OHIO BY WEDNESDAY AFTERNOON WHILE
THE FRONTAL BOUNDARY STAYS DRAPED ACROSS VIRGINIA AND THE CAROLINAS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM EDT TUESDAY..
TORNADO WATCH FOR THE AREA EXPIRES 4AM. THE THREAT OF HEAVIER
RAINS WILL BE CONFINED TO NRN AREAS OF THE CWA EARLY AS BEST UPPER
DIFLUENCE STAYS ACROSS THE CENTRAL APPS INTO NRN VA. THE MODELS
ARE DIFFERING ON QPF PLACEMENT ALTHOUGH THE GFS/ECMWF ARE IN
SIMILAR BALLPARKS. HPC IS LEANING TOWARD THIS SOLUTION ALTHOUGH
THE MODELS DID NOT HANDLE THE DEFORMATION ZONE PRECIP WELL OVER
KY THIS MORNING.
WV LOOP INDICATES STRONG DRY SLOT PUSHING INTO TN ATTM...AND AS
THE LOW PRESSURE MOVES NORTH INTO THE SRN APPS THIS MORNING THE
PRECIP WILL BE TAPERING OFF SOME ACROSS THE NC MTNS. HOWEVER...THE
POTENTIAL FOR MORE CONVECTION EXISTS THIS AFTN WITH STILL A HIGHER
MOISTURE CONTENT. HESISTANT TO DROP THE FLASH FLOOD WATCH DOWN
THAT WAY AT THIS TIME AND WILL MAINTAIN THIS WATCH CWA WIDE
THROUGH TONIGHT.
LOOKS LIKE THE BEST CONVECTIVE BANDS WILL LINE UP FROM CENTRAL NC
NWD INTO THE VA HIGHLANDS/SE WV THIS AFTN AND POINTS EAST. ANOTHER
ROUND OF FLASH FLOODING IS POSSIBLE ALONG WITH AREAL RIVER/STREAM
FLOODING. THE HEAVIEST RAINS HAVE BEEN ALONG THE BLUE RIDGE FROM
BOONE TO AMHERST. IFLOWS AT FANCY GAP IN CARROLL COUNTY REPORTED
6.77 INCHES SO FAR.
BESIDES THE HEAVIER RAIN THREAT THE WEDGE/FRONTAL BOUNDARY LINED
UP ALONG THE NC/VA BORDER TODAY WILL BE WAVERING AT TIMES...AND
POTENTIAL EXISTS FOR MORE ISOLATED/QUICK SPINUPS OF TORNADOES. SPC HAS
SOUTHSIDE VA WEST INTO THE BLUE RIDGE AND SOUTH FOR THIS THREAT.
FORECASTING TEMPS WITH THE SFC FRONT WAVERING LIKE THIS WILL BE
TOUGH. ATTM...WILL LEAN TOWARD BLEND OF THE MET/MAV IN THE SOUTH
AND GO WITH COOLER MOS WHICH IS A MET/LOCAL MOS BLEND FOR MOST OF VA/WV.
TONIGHT...TEMPS WILL BE COOLING A FEW DEGREES...SIMILAR TO THIS
MORNINGS LOWS IN THE UPPER 50S NORTH TO 60S ELSEWHERE.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 400 AM TUESDAY...
GOING WITH THE ECMWF/GFS BLEND TAKES THE MAJORITY OF THE HEAVIER
RAINS INTO THE ERN CWA WEDNESDAY AND SHIFT IT NORTH INTO PA/NRN VA
BY THE END OF THE DAY WED. THE NAM HAS THE SLOWER SOLUTION AND
COULD BE PROBLEMATIC FOR THE ERN CWA IF THIS VERIFIES. FOR NOW
WILL KEEP HIGHEST POPS IN THE EAST WITH CHANCEY POPS IN THE SOUTHWEST.
THE LATER HALF OF THE WEEK LOOKS UNSETTLED...ALTHOUGH THINK SOME
SUN TO FILTER THROUGH THE CLOUDS EAST OF THE MTNS.
HURRICANE KATIA IS STILL FCST TO MAKE RIGHT HAND TURN
THURSDAY...GAINING LATITUDE AND BEING TURNED NORTH THEN NORTHEAST
AWAY FROM THE U.S. MAINLAND.
TEMPERATURE FORECAST FOR MID WEEK IS DEPENDANT ON AMOUNT OF COLD
AIR THAT IS ABLE TO MAKE IT EAST OF THE MTNS...IN ADDITION TO
CLOUD COVER. FOR NOW WILL KEEP READINGS COOL IN THE MTNS...AND
RAISED THEM A BIT EAST OF THE MTNS WHERE MORE SUN IS ANTICIPATED.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 400 PM EDT MONDAY...
WEEKEND FORECAST HINGES ON REMNANTS OF THE UPPER CUTOFF LOW.
LATEST GUIDANCE WEAKENS AND PINWHEELS THE FEATURE WESTWARD.
THIS SUGGESTS TEMPERATURES SHOULD MODERATE...WITH DECREASING
MOISTURE...ESP EAST OF BLUE RIDGE. WITH UPPER SUPPORT
WANING...THINK SHOWER THREAT WILL BECOME MORE DIRUNALLY DRIVEN.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AS OF 148 AM EDT TUESDAY...
ONGOING HEAVY RAIN THREAT WILL EXIST TODAY INTO TONIGHT AT TIMES
ACROSS THE AREA. THE TERMINALS WILL BE FLUCTUATING BETWEEN LIFR
AND MVFR. TRYING TO PINPOINT THE TIMES OF THESE ARE DIFFICULT. THE
MODELS ARE DIFFERING IN PLACEMENT OF HEAVIEST RAIN AND USUALLY
THERE IS A HIGHER CIG/LOWER VSBY...THEN WHEN THE RAIN LETS UP CIGS
DROP TO LIFR.
THESE CONDITIONS COULD POSSIBLY LINGER INTO WEDNESDAY OR THURSDAY
DEPENDING ON THE EVENTUAL MOVEMENT OF THE SYSTEMS AND EXTENT OF
COOL AIR WEDGING THAT OCCURS IN THE FORECAST AREA BEHIND THE COOL
FRONT BEFORE THE TROPICAL SYSTEM AND SLOWLY MOVING CLOSED UPPER
LOW PRESSURE SYSTEM FINALLY CLEAR THE AREA.
&&
.HYDROLOGY...
AS OF 353 AM EDT TUESDAY...
FLASH FLOODING/FLOODING THREAT TO REMAIN INTO TONIGHT...ESPECIALLY
ALONG/EITHER SIDE OF THE BLUE RIDGE WHERE SOME AREAS RECEIVED
GREATER THAN 5 INCHES.
ATTM...RIVER FORECASTS KEEP THE JAMES BELOW FLOOD STAGE.
WILL HAVE TO WATCH WHERE HEAVIER RAINS SET UP TODAY BUT FORECAST
SUGGEST THAT THE JAMES RIVER BASIN INTO PORTIONS OF THE
ROANOKE/GREENBRIER ARE MORE PRONE TO HEAVIER RAINS TODAY...LESS
ACROSS THE YADKIN BASIN.
LOOKING AT ANOTHER 2 INCHES+ NORTH TO AN INCH SOUTH WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>020-
022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ001>006-018>020.
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ042>045.
&&
SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...PM/WP
LONG TERM...PM
AVIATION...DS/WP
HYDROLOGY...Hazardous weather outlook, Sep 6, 4:32 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 432 AM EDT TUE SEP 6 2011 NCZ003>006-019-020-VAZ032-043-044-058-059-070845- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY- PITTSYLVANIA-HALIFAX-CHARLOTTE- 432 AM EDT TUE SEP 6 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...THERE IS A POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN WEDNESDAY WITH HEAVY RAIN POSSIBLE ALONG WITH AN ISOLATED THREAT OF SEVERE THUNDERSTORMS. IN ADDITION...THERE COULD BE SOME RIVER FLOODING FROM MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ007-009>020-022>024-033>035-045>047-WVZ042>045- 070845- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- BUCKINGHAM-MERCER-SUMMERS-MONROE-GREENBRIER- 432 AM EDT TUE SEP 6 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A POTENTIAL FOR FLOODING ALONG RIVERS FROM MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 5, 11:40 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1140 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 4 NW FRANCISCO 36.54N 80.42W
09/05/2011 STOKES NC 911 CALL CENTER
ONE TREE DOWN ON FLIPPIN ROAD
&&
PWSpecial weather statement, Sep 5, 11:43 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 PM EDT MON SEP 5 2011
VAZ033>035-045>047-060445-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
FRANKLIN VA-
1143 PM EDT MON SEP 5 2011
...STRONG THUNDERSTORMS WILL AFFECT AMHERST...APPOMATTOX...BEDFORD...
BUCKINGHAM...CAMPBELL AND FRANKLIN COUNTIES...
AT 1138 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
NORTHEAST OF FORKS OF BUFFALO TO 6 MILES EAST OF BOONES MILL...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SMITH MOUNTAIN LAKE...AND GOODVIEW AROUND
1150 PM...MONETA...AND BIG ISLAND AROUND 1155 PM...PLEASANT
VIEW...AND FORKS OF BUFFALO AROUND MIDNIGHT.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3750 7834 3709 7988 3782 7915 3777 7906
3772 7906 3770 7898 3756 7890 3754 7885
3764 7882 3764 7872 3770 7869 3769 7865
3771 7866 3776 7861 3776 7851 3780 7849
3774 7842 3769 7824 3764 7824
AMSLocal storm report, Sep 5, 11:46 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1146 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG 5 W SANDY RIDGE 36.51N 80.22W
09/05/2011 STOKES NC 911 CALL CENTER
ONE TREE DOWN ON MOORE ROAD
&&
PWSpecial weather statement, Sep 6, 12:51 AM EDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 AM EDT TUE SEP 6 2011
VAZ045>047-060545-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
1251 AM EDT TUE SEP 6 2011
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...
AT 1248 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CONCORD...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR OAKVILLE AROUND 100 AM...HIXBURG AROUND 105
AM...TOWER HILL AROUND 115 AM...TOGA AROUND 120 AM...WINGINA AROUND
130 AM AND DILLWYN AROUND 135 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3747 7836 3722 7890 3732 7909 3745 7900
3749 7894 3750 7895 3750 7893 3755 7887
3754 7883 3763 7883 3764 7872 3770 7869
3769 7865 3771 7866 3776 7861 3776 7851
3780 7849 3774 7842 3769 7824 3764 7824
JHSpecial weather statement, Sep 6, 3:39 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT TUE SEP 6 2011
VAZ023-024-033>035-044>047-058-060845-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BOTETOURT VA-BUCKINGHAM VA-
CAMPBELL VA-FRANKLIN VA-HALIFAX VA-PITTSYLVANIA VA-ROCKBRIDGE VA-
339 AM EDT TUE SEP 6 2011
...SHOWERS WITH HEAVY RAIN WILL AFFECT AMHERST...APPOMATTOX...
BEDFORD...BOTETOURT...BUCKINGHAM...CAMPBELL...FRANKLIN...HALIFAX...
PITTSYLVANIA AND ROCKBRIDGE COUNTIES...
AT 335 AM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM ROCKY
MOUNT TO 4 MILES NORTHEAST OF CALLANDS TO 5 MILES SOUTHWEST OF MT
AIRY...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WITH RATES AROUND 3 INCHES PER HOUR...WILL FALL FROM THESE
SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. AN ADDITIONAL ONE INCH OF RAIN
IN A VERY SHORT PERIOD IS LIKELY WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR BURNT CHIMNEY...WESTERN SMITH MOUNTAIN
LAKE...SOUTHERN SMITH MOUNTAIN LAKE...AND GRETNA AROUND 345 AM...
STRAIGHTSTONE...PITTSVILLE...AND CODY AROUND 350 AM...NORTHWEST SMITH
MOUNTAIN LAKE...AND SMITH MOUNTAIN LAKE STATE PARK AROUND 355 AM AND
STEWARTSVILLE AROUND 400 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3681 7917 3680 7959 3701 8002 3721 7989
3723 7984 3726 7985 3776 7952 3755 7908
3754 7883 3756 7866
JHSpecial weather statement, Sep 6, 4:34 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 AM EDT TUE SEP 6 2011
NCZ006-VAZ058-059-060930-
CASWELL NC-CHARLOTTE VA-HALIFAX VA-
434 AM EDT TUE SEP 6 2011
...A SHOWER WITH HEAVY RAIN AND GUSTY WINDS WILL AFFECT
CASWELL...CHARLOTTE AND HALIFAX COUNTIES...
AT 430 AM EDT...A SHOWER WITH HEAVY RAIN WAS LOCATED 6 MILES
SOUTHWEST OF ROXBORO...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS SHOWER WILL BE NEAR SEMORA...AND MILTON AROUND 440 AM...ALTON
AROUND 455 AM...TURBEVILLE...VIRGILINA...AND ELMO AROUND 500 AM...
CLUSTER SPRINGS...AND INGRAM AROUND 505 AM...SOUTH BOSTON AND AND
HITESBURG AROUND 510 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3670 7864 3668 7864 3669 7867 3667 7870
3661 7870 3653 7877 3654 7913 3634 7914
3639 7926 3686 7913 3682 7855
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:12 PM EDT | Tornado Warning | RNK | Craig, Giles, Montgomery, Roanoke | 33 min |
| Sep 5, 8:17 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Franklin, City of Lynchburg | 28 min |
| Sep 5, 8:36 PM EDT | Tornado Warning | RNK | Bedford | 39 min |
| Sep 5, 9:24 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 36 min |
| Sep 5, 9:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 45 min |
| Sep 5, 10:00 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, City of Lynchburg | 60 min |
| Sep 5, 10:03 PM EDT | Tornado Warning | RNK | Carroll, Patrick | 27 min |
| Sep 5, 10:09 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Roanoke | 6 hr |
| Sep 5, 10:19 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Patrick | 6 hr |
| Sep 5, 10:23 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 67 min |
| Sep 5, 10:50 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 25 min |
| Sep 5, 10:52 PM EDT | Flash Flood Warning | RNK | Bedford, Campbell, Franklin, City of Lynchburg | 6 hr |
| Sep 5, 11:04 PM EDT | Flash Flood Warning | RNK | Carroll, Floyd, Franklin, Patrick | 6 hr |
| Sep 5, 11:22 PM EDT | Flash Flood Warning | RNK | Amherst | 6 hr |
| Sep 5, 11:43 PM EDT | Special Weather Statement | RNK | Amherst, Bedford, Buckingham, City of Lynchburg | 62 min |
| Sep 6, 12:17 AM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 6 hr |
| Sep 6, 12:51 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 54 min |
| Sep 6, 1:10 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 65 min |
| Sep 6, 3:30 AM EDT | Areal Flood Warning | RNK | Alleghany, Amherst, Bath, Bedford, Botetourt, Craig and 7 more | 18 hr |
| Sep 6, 3:38 AM EDT | Areal Flood Warning | RNK | Carroll, Floyd, Franklin, Giles, Grayson, Montgomery and 5 more | 18 hr |
| Sep 6, 3:39 AM EDT | Special Weather Statement | RNK | Appomattox, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 66 min |
| Sep 6, 4:34 AM EDT | Special Weather Statement | RNK | Halifax | 56 min |
| Sep 6, 5:04 AM EDT | Tornado Warning | RNK | Charlotte, Halifax | 26 min |
| Sep 6, 5:28 AM EDT | Tornado Warning | RNK | Charlotte, Halifax | 47 min |
| Sep 6, 7:43 AM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Roanoke | 6 hr |
| Sep 6, 8:28 AM EDT | Tornado Warning | RNK | Carroll, Patrick | 19 min |
| Sep 6, 9:48 AM EDT | Tornado Warning | RNK | Patrick | 27 min |
| Sep 6, 9:57 AM EDT | Areal Flood Warning | RNK | Carroll, Grayson, Patrick | 12 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.